Implications of Incomplete Markets for International Economies

Publisher:
Oxford University Press (OUP)
Publication Type:
Journal Article
Citation:
The Review of Financial Studies, 2018, 31 (10), pp. 4017 - 4062
Issue Date:
2018
Metrics:
Full metadata record
Files in This Item:
Filename Description Size
hhx120.pdfPublished Version424.43 kB
Adobe PDF
We develop a restriction that precludes implausibly high reward-for-risk in incomplete international economies to consider a theoretical problem that characterizes a lower bound on the covariance between stochastic discount factors (SDFs) subject to correct pricing. The problem is analytically solvable and synthesizes domestic and foreign SDFs into spanned and unspanned components. Our novelty is that exchange rate growth need not equal the ratio of SDFs and that the SDF correlations are plausibly lowered. Exploiting the realities of cross-country correlations of macroeconomic quantities, namely, consumption, wealth, dividend growths, and asset returns, our empirical investigation refutes the specification of complete markets.
Please use this identifier to cite or link to this item: